• Ads by Google:
     




    Get email alerts Celiac.com E-Newsletter

    Ads by Google:



       Get email alertsCeliac.com E-Newsletter

  • Announcements

    • admin

      Frequently Asked Questions About Celiac Disease   09/30/2015

      This Celiac.com FAQ on celiac disease will guide you to all of the basic information you will need to know about the disease, its diagnosis, testing methods, a gluten-free diet, etc.   Subscribe to FREE Celiac.com email alerts   What are the major symptoms of celiac disease? Celiac Disease Symptoms What testing is available for celiac disease? - list blood tests, endo with biopsy, genetic test and enterolab (not diagnostic) Celiac Disease Screening Interpretation of Celiac Disease Blood Test Results Can I be tested even though I am eating gluten free? How long must gluten be taken for the serological tests to be meaningful? The Gluten-Free Diet 101 - A Beginner's Guide to Going Gluten-Free Is celiac inherited? Should my children be tested? Ten Facts About Celiac Disease Genetic Testing Is there a link between celiac and other autoimmune diseases? Celiac Disease Research: Associated Diseases and Disorders Is there a list of gluten foods to avoid? Unsafe Gluten-Free Food List (Unsafe Ingredients) Is there a list of gluten free foods? Safe Gluten-Free Food List (Safe Ingredients) Gluten-Free Alcoholic Beverages Distilled Spirits (Grain Alcohols) and Vinegar: Are they Gluten-Free? Where does gluten hide? Additional Things to Beware of to Maintain a 100% Gluten-Free Diet What if my doctor won't listen to me? An Open Letter to Skeptical Health Care Practitioners Gluten-Free recipes: Gluten-Free Recipes Where can I buy gluten-free stuff? Support this site by shopping at The Celiac.com Store.

Sertraline - Stomach :)
0

5 posts in this topic

Recommended Posts

AmandaD    6

Hi guys,

I just started a new SSRI about a week ago, called Sertraline (Greenstone which is gluten free).

When you start these meds do you get some mild loose stools? I seem to be having this and as a celiac I always wonder if this can be caused by the meds or by the celiac!

Thanks for any advice.

Share this post


Link to post
Share on other sites
Ads by Google:
Ads by Google:


jerseyangel    409

Hi guys,

I just started a new SSRI about a week ago, called Sertraline (Greenstone which is gluten free).

When you start these meds do you get some mild loose stools? I seem to be having this and as a celiac I always wonder if this can be caused by the meds or by the celiac!

Thanks for any advice.

I'd say it is the med. Stomach upset/nausea/diarrhea are all common side effects at the beginning that should pass in a week or two. I had a day or two of mild nausea at the onset but luckily that was it. I'd give it a couple weeks and monitor how you feel and if you're too uncomfortable in any way, call your doctor. Sometimes (as was the case with me) they can tweak the dose starting low and gradually upping it.

Share this post


Link to post
Share on other sites
AmandaD    6

Thanks as always, Patti!!!

I went from a few days at 25 and just started at 50 mg...so I think that it's just that increase that caused my little "change"...'cause I SWEAR I've steered clear of gluten since 2005 :). Except for unfortunate instances of CC!! :)

I also called Greenstone just to check on the status of the med. He said it's gluten free (although they don't do the certification so they can't say it's gluten-free Certified...but I'm assuming it's fine!

I'd say it is the med. Stomach upset/nausea/diarrhea are all common side effects at the beginning that should pass in a week or two. I had a day or two of mild nausea at the onset but luckily that was it. I'd give it a couple weeks and monitor how you feel and if you're too uncomfortable in any way, call your doctor. Sometimes (as was the case with me) they can tweak the dose starting low and gradually upping it.

Share this post


Link to post
Share on other sites
jerseyangel    409

Thanks as always, Patti!!!

I went from a few days at 25 and just started at 50 mg...so I think that it's just that increase that caused my little "change"...'cause I SWEAR I've steered clear of gluten since 2005 :). Except for unfortunate instances of CC!! :)

I also called Greenstone just to check on the status of the med. He said it's gluten free (although they don't do the certification so they can't say it's gluten-free Certified...but I'm assuming it's fine!

It is fine from a gluten standpoint. I agree it's the increase that caused your symptoms--they can appear/come back any time you change your dose. Hope the side effects pass quickly and it was nice to "see" you again Amanda :) Can you believe it's been since 2005?? For me too. Wow.

Share this post


Link to post
Share on other sites
ncallier    2

I was diagnosed with celiac disease nearly 5 mos. ago, and have been oily d free for a month or two.

I, too, have begun taking Sertraline / Zoloft, but since I was changing from another medication, I started at a higher dose to replace the dosage of the previous medicine. I have been on the Sertraline for a month.

Recently, I have been in a lot of back / neck pain and a lot of stress in getting my son off to college and going back to my teaching career after the summer off. Also, my curriculum has changed and I have 3 new course preparations this year.

Is it possible that the pain / stress could cause the oily d to recur? I am at my wit's end!!

Share this post


Link to post
Share on other sites
Ads by Google:


Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

0

  • Forum Statistics

    • Total Topics
      107,886
    • Total Posts
      938,480
  • Member Statistics

    • Total Members
      65,789
    • Most Online
      3,093

    Newest Member
    Grayskull
    Joined
  • Popular Now

  • Topics

  • Posts

    • Poster boy,  I found this article.  I don't know if it's the source of the Patient Celiac's information, but it may have the information you're looking for. https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3956379/ There's some evidence that vitamin D deficiency contributes to high blood pressure.   https://www.vitamindcouncil.org/health-conditions/hypertension/ Vitamin D does so many things!  Getting my vitamin D up made me feel so much better!  I supplement every day to ensure I keep my level up about 80.  I don't do dairy and I don't get enough sun, so supplementing is the way to go for me.  And I have been able to get off my high blood pressure medications, but correcting a lot of different things (vitamin and mineral deficiencies) made that possible.  Make sure you check with your doctor before stopping any medications like high blood pressure medications. Hope this helps! Kitty 😸 
    • Did your folate (B9) levels get tested?  Folate deficiency can cause low white blood cells and anemia.  Folate is needed to work with B 12 to make both red and white blood cells.  Here's a couple of articles. http://www.nhs.uk/conditions/Anaemia-vitamin-B12-and-folate-deficiency/Pages/Introduction.aspx https://patient.info/doctor/macrocytosis-and-macrocytic-anaemia http://www.mayoclinic.org/diseases-conditions/vitamin-deficiency-anemia/home/ovc-20265306 Hope this helps.        
    • kareng, the thought occurred to me but she noted it might be two weeks before she might could answer back and I thought the forum might have an answer where the research was quicker. I will do that if someone doesn't already know where it is. I didn't put 2+2 together about olmesartan and losartan being the same class of medicine I guess . ... I actually changed to that form from a diuretic because I thought I might be loosing too many electrolytes like Magnesium. who knew I could be making my GI problems worse in the process. posterboy,  
    • Jherm21, I just posted a similar question in another forum topic that might answer some of your questions. I realized now this might be the better thread for the topic but since I was seeking the research on the BP medicine Losartan I posted it there instead. In short NSAIDs as well as some other medicines have been associated with GI issues. Here is a good overview of  the NSAIDs question form the DailyMail. http://www.dailymail.co.uk/health/article-2610158/Is-ibuprofen-making-sick-Research-suggests-cause-coeliac-disease.html I hope this is helpful. posterboy,
    • I suggested a urinalysis to see if you had proteinuria, which is something that can happen with certain rheumatoid conditions. But you say you’ve had two ANAs - assuming those came back normal? I really like the suggestion of a food diary and going low carb, especially as raised glucose consumption can lead to a positive methane breath test. You may have a food allergy and/or are producing a lot of mucus in reaction to something, which can make breathing more difficult esp if you have a deviated septum. I have now jacked my b12 way up and feel better, and I’m also consuming more iron-rich foods. Both of which in general help me feel less run down. You mentioned having very low BP in the middle of the night - have you measured it? What was it, if so?
      I wish I could be of more help. Plumbago
  • Upcoming Events